What could be the cause for high urine potassium levels while taking florinef for low BP?
User rating for this question
Hello Dr., I've been sick for some time and am now getting some abnormal results. I'm hoping you can help explain this. I was put on florinef for low bp .1. I didn't like the side effects and went off after 1 month. I have been I'll ever since. So Ill that I had to be put back on the florinef. I do not have a problem with my cortisol but aldosterone comes back low last 2 were 3 and 4. So I'm really scared because my stomach constantly hurts me and I'm losing weight still. I am in the hospital now and I had a 24 hour urine sodium and spot test. So instead of the Florinef retaking the sodium it is excreting it and my urine potassium is fine. 24 hour urine level came back high at 303 and spot urine came back high at 100. I don't feel well on the florinef but if I don't take it, I feel like I'm dying. When I don't take the Florinef, my urine results show that I am not excreting sodium and they come back below normal. I am having my ADH tested and the Nephrologist says she does not think I have Diabetes Insipidus. I feel terrible in and off the florinef, I think something is going on with my kidneys.
Posted Wed, 5 Feb 2014 in Medicines and Side Effects
Answered by Dr. Rakesh Madhyastha 32 hours later
Brief Answer: Need more info Detailed Answer: Hello Thanks for the query It is common to have the symptoms you are facing right now when on steroids however these are dose dependant. Please get back to me with the following so that I can help you better 1. Any family history diabetes insupidus 2. Any history of drug abuse? including pain killers 3. Please mention the dosage you are currently taking 4. Quantify your weight loss and time period in which you have lost it 5. Did you have any hypotension episodes in the past ? Please get back to me, I am awaiting your reply Regards
Follow-up: What could be the cause for high urine potassium levels while taking florinef for low BP? 7 minutes later
1- Not that I know of but my mother urinates quite a bit. She is always telling me she has to go to the restroom. 2-No 3-.050 4-20lbs in 4 months 5-Not that I know of but had low blood pressure. Thank you!!!
Answered by Dr. Rakesh Madhyastha 20 hours later
Brief Answer: Hypoaldosteronism Detailed Answer: Hello Thanks for reply I am sorry for the short delay in my reply,the presentation you have here is a little complicated so I had to discuss this with my team. So here are our suggestions to you 1. From the test results and clinical findings it looks like you have hypoaldosternosim for which the only treatment is steroids for which you have been put on, but if you are not tolerating the steroids then the only other option is to keep you on the steroids and counter the side effects symptomatically 2. Sodium supplementation is not required once the sodium level comes back to normal 3. Further work up for you would be to check for proximal and distal renal tubular acidosis, both proximal and distal. The tests I would recommend are Blood gas analysis, Serum and urine citrate, serum and urine potassium, sodium , urine routine. 4. I would like to add here that by not taking steroids there chances that you might develop hyperkalemia which is high potassium in the body which could lead to a sudden cardiac event so please do not stop the medication. I understand you are facing a double edged sword where you are uncomfortable both on and off steroids but in such situations I always tell my patients that we have to weigh the risks and benefits, in your case I recommend you to be on steroids and treat the side effects of it symptomatically than be off it and risk complications. It definitely looks like Hypoaldosteronism. I hope I was of help I wish you good health Regards
Follow-up: What could be the cause for high urine potassium levels while taking florinef for low BP? 6 days later
Thank you Dr., I'm now getting bun levels that are low, have had it tested 2 times. I'm wondering if i have Siadh. I'm being told that my tests are showing that I am overhydrated, both bun and urine osmolality are showing overhydration and my whole abdomen along with ribs and chest feel terrible like swollen and I am unable to breath like I used to. I am also not thirsty anymore and my urine output is less that before. I just don't urinate very much, seems like it's all staying in my body. My serum sodium was 136 but excreting a lot of sodium in urine. I was also reading that aldosterone will stay low with Siadh. I do accept your explanation and feel it is on track but also think something else is going on with it. One last thing, my bp and heart rate are lower when I don't drink very much. I'm super scared as I am having problems thinking clearly and seems like my body can't calm down. Thank you!!!
Answered by Dr. Rakesh Madhyastha 23 hours later
Brief Answer: Dehydration test Detailed Answer: Hello Thanks for the reply Your serum sodium is within normal limits. To know for sure if there is something wrong with the concentrating abilities of the kidneys I recommend you to get a dehydration test done. It is test which is done over 8 hours, check your urine osmolality, serum sodium and serum anti diuretic hormone and co relate these with standard changes that take place in the body. This is only sure way to know and all other tests can only guess your condition. Also please get the serum creatinine done, fall in urine output depends on the hydration status, if you are drinking less water then your urine output will be low, please drink Atleast 8 glasses of water a day. Please approach your physician with my suggestion, it will definitely give you a strong diagnosis I hope I was of help Regards
Follow-up: What could be the cause for high urine potassium levels while taking florinef for low BP? 3 minutes later
Yes you have, thank you!!!
Answered by Dr. Rakesh Madhyastha 4 hours later
Brief Answer: Hello Detailed Answer: I am glad I was of help. I wish you a speedy recovery Regards
Follow-up: What could be the cause for high urine potassium levels while taking florinef for low BP? 2 days later
Hello, I saw my nephrologist today and requested the tests you suggested. I may have to switch because he is not cooperating. I'm getting pretty discouraged because I tho
Answered by Dr. Rakesh Madhyastha 11 hours later
Brief Answer: Hello Detailed Answer: The test I have suggested can be done only by a specialist who is practicing in a set up which has a good lab facility You should take a second opinion and the tests I have asked for is easy and can be done within 6- 8 hours of day care admission Regards
People also viewed
- Umbilical menopause spotting hernia can hernia cause vaginal spotting
- Difficulty in bowel movement tried suppositories fleet enemas treatment
- Banocide forte for pregnancy
- Chest pain uncomfortable sensation in chest advise
- Outside of vagina torn difficult to urinate discharge painful remedy
- Calcium overdose bartholins cyst
- Banocide forte used treat
- What is the cause for low bp after taking stamlobeta
- What food has to take for low bp patients
- Bardoxolone methyl side effects
- Tedi bar soap side effects
- Short lived erection partial penetration into vagina suggestions
- What causes low bp
- What causes low bp in a child
- Recurring dizziness low bp what could be this